MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA - 8X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120 150, SFA - 8X150MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number C08150ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the outer sheath of an 8mm x 150mm 120cm s.M.A.R.T.Sfa self-expanding stent (ses) was unable to move.As a result, the s.M.A.R.T.Stent was unable to be deployed.There was no injury to the patient.Additional information was requested but is not available and the device will be returned for evaluation.Per visual analysis, the stent of the unit was observed deployed approximately 5 mm.
 
Additional Manufacturer Narrative
The outer sheath of an 8mm x 150mm 120cm s.M.A.R.T.Sfa self-expanding stent (ses) was unable to move.As a result, the s.M.A.R.T.Stent was unable to be deployed.Per visual analysis, the stent of the unit was observed deployed approximately 5 mm.There was no injury to the patient.The device was returned for analysis.One non-sterile smart 120 150, sfa - 8x150mm was received for analysis inside a plastic bag.No original packaging was returned.The valve of the unit was received partially opened.Per visual analysis, the stent of the unit was observed deployed approximately 5 mm.The strain relief was observed bent as received.Also, the hypo tube rod of the unit was observed severely bent.No other anomalies were observed.The stroke length and usable length of the stent delivery system couldn¿t be measured due to the bent condition of the hypo tube rod and the strain relief of the unit, as received.Per functional analysis, deployment test of the stent was performed successfully; neither resistance nor any anomalies were observed during the test.No damages were observed on the stent.A product history record (phr) review of lot 18034532 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses - deployment difficulty - partial deployment¿ was confirmed since the unit was received partially deployed.However, the unit was successfully deployed during deployment test, neither resistance nor any anomalies were observed during the test.The cause of the reported event and the condition of the unit, as received, could not be conclusively determined.However, it is probable that procedural and or handling factors such as vessel characteristics and the user¿s interaction with the device may have led to the reported event.According to the instructions for use (ifu) ¿advance the device over the guidewire and through the introducer to the target site.If resistance is met during delivery system introduction, the system should be withdrawn and another system used.If resistance is felt during retraction of the outer sheath do not force deployment.Carefully withdraw the stent system without deploying the stent.¿ neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SMART 120 150, SFA - 8X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13498478
Report Number9616099-2022-05336
Device Sequence Number19929116
Product Code FGE
UDI-Device Identifier20705032063415
UDI-Public(01)20705032063415(17)230531(10)18034532
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberC08150ML
Device Catalogue NumberC08150ML
Device Lot Number18034532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2022
Initial Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown